How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. L Your Own Question
Dr. L
Dr. L, Psychologist
Category: Mental Health
Satisfied Customers: 1168
Experience:  Psychologist, Marriage and Family Therapist
63993671
Type Your Mental Health Question Here...
Dr. L is online now
A new question is answered every 9 seconds

HI, I am 59 years old and about every 3 to 4 months I feel angry and irritable for no app

This answer was rated:

HI,
I am 59 years old and about every 3 to 4 months I feel angry and irritable for no apparent reason.
I am on celexa and lorazepam as a PRN.
What to do or take ?
Could this be harmonal. I am also on thyroid medication (hypothyroid)

Dr. Levang :

Hello,

Dr. Levang :

I would like to help you with your question.

Dr. Levang :

I can understand how baffling this is for you...and how unpleasant.

Dr. Levang :

If I could please, I would like to ask just a few questions to get a better sense of what is happening.

Dr. Levang :

Is the physician or psychiatrist who dispensed the medications the same person? It would be important that there be some consideration given to interactions.

Dr. Levang :

I am imagining that the celexa and lorazepam are for depression or anxiety? Correct?

Dr. Levang :

How long have you taken these medications?

Dr. Levang :

Can you describe how this angry/irritable situation develops? Is it like you wake up one morning and you feel crabby and out of sorts. Or is a slow movement over several days. How long does it last?

Dr. Levang :

I see you are in chat.

Dr. Levang :

I will wait for your reply.

Dr. Levang :

Thanks.

Customer:

So I have been on thyroid medication since I was a teenager.

Dr. Levang :

Do you have routine checks to see how it is functioning?

Customer:

My son commited suicide on April 29th 2002 and I was prescribed lorazapam then by my family physician. The celexa came shortly thereafter after trying effexor, which was brutal taking while taking it and also brutal wienning from it.I have never seen a pschycologist. I do lots of yoga and love to walk too. I actually teach Children's yoga.

Dr. Levang :

I am so sorry about the death of your son.

Dr. Levang :

And death by suicide comes with it own layer of guilt and shame. Truly I am sorry.

Dr. Levang :

The yoga is a very good coping strategy and that's wonderful that you are teaching it to children! I can only imagine how rewarding that is for you...and how good that they are learning at an early age this excellent tool for good health!

Dr. Levang :

Do you feel that you need the celexa and lorazapam?

Dr. Levang :

How do you feel you are doing with your grief?

Customer:

At times, I feel more sad than anything else. What I described to you about the irritability is probably due to all that I have been feeling and working towards the healing process and of course all that goes with the guilt and the of an inaquate parent following Steve's suicide

Dr. Levang :

The only way to assess the hormonal would be for your physician or ob/gyn to do some testing. Which...is the very best thing to do at this point. You want and need answers. I would rather you have the peace of mind knowing that you were well checked out..then to be having to experience these bouts with no clear understanding of what is happening in your body.

Dr. Levang :

Yes..I understand the guilt and sense of not having been able to stop Steve. Healing is a long process. Unfortunately, society thinks that we should be able to get on with life much more quickly then is true. It takes years to come to the place of acceptance and knowing that our child made a choice. Certainly, it was not a good choice, but it was a choice nonetheless.

Dr. Levang :

Was Steve suffering from depression?

Dr. Levang :

Have you done much reading on suicide?

Dr. Levang :

Have you gone to a grief support group?

Customer:

So, I will make an app't with my doctor and have those tests done. Yes , hindsight was 20/20. The sighns were all there, but I thought it was drug related.. I had no idea he was having suicide thoughts My daughter and I did go to grif support group early on

Dr. Levang :

Yes...please see your physician.

Dr. Levang :

And...absolutely....looking back there may have been clues...but please try to let go of that...you must believe that you did the very best you could with what you knew at the time...you are not a psychologist or psychiatrist...

Dr. Levang :

And absolutely...if you suspected drug use then that's where you would have focused.

Dr. Levang :

I am glad you went to a support group - often that provides the assurance that you are not alone and that is a very important sense of comfort that we need when we grieve our child.

Dr. Levang :

May I offer you a suggestion?

Dr. Levang :

There is a book called:

Dr. Levang :

Remembering With Love.

Dr. Levang :

It is a daily reader for those who have had a loved one die.

Dr. Levang :

The book also has an accompanying journal. If you have not attempted journaling as a coping tool...I would recommend this.

Dr. Levang :

It would give you an opportunity to let some of those feelings inside come to the outside so that they can heal.

Dr. Levang :

The journal is simply called the Remembering With Love Journal.

Customer:

Okay Dr. I thank you for this chat, I will follow-up on all your recommendations.

Dr. Levang :

You are very welcome!

Dr. Levang :

Please take care! If you should ever want to chat again in the future, just ask for me by name.

Dr. L and other Mental Health Specialists are ready to help you

Related Mental Health Questions